Distributional estimates for the bilinear Hilbert transform

Dmitriy Bilyk, Loukas Grafakos

Research output: Contribution to journalArticlepeer-review

9 Scopus citations


We obtain size estimates for the distribution function of the bilinear Hilbert transform acting on a pair of characteristic functions of sets of finite measure, that yield exponential decay at infinity and blowup near zero to the power -2/3 (modulo some logarithmic factors). These results yield all known L p bounds for the bilinear Hilbert transform and provide new restricted weak type endpoint estimates on L p1 × L p2 when either 1/p 1 + 1/p 2 = 3/2 or one of p 1, p 2 is equal to 1. As a consequence of this work we also obtain that the square root of the bilinear Hilbert transform of two characteristic functions is exponentially integrable over any compact set.

Original languageEnglish (US)
Pages (from-to)563-584
Number of pages22
JournalJournal of Geometric Analysis
Issue number4
StatePublished - 2006

Bibliographical note

Funding Information:
Math Subject Classifications. 46B70, 42B99. Key Words and Phrases. Multilinear operators, distributional estimates. Acknowledgements andNotes. Both authors have been supported by the National Science Foundation under grant DMS 0400387 and by the University of Missouri Research Council.


  • Multilinear operators
  • distributional estimates


Dive into the research topics of 'Distributional estimates for the bilinear Hilbert transform'. Together they form a unique fingerprint.

Cite this